Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2007, 11:27 PM EDT for Orange County, North Carolina. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 11:27 PM EDT (03:27 UTC)
- Expired
- Jun 5, 2007, 11:45 PM EDT
- In force
- 18 min
- Issued by
- NWS Raleigh, NC
- Area
- Counties, with a storm outline in the text
County Orange County, NC
The radar
The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 060327 SVRRAH NCC135-060400- /O.NEW.KRAH.SV.W.0091.070606T0327Z-070606T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1127 PM EDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA * UNTIL MIDNIGHT EDT * AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARR...OR ABOUT OVER PROSPECT HILL... MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SCHLEY... A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN. GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3622 7925 3611 7926 3613 7898 3623 7896 $$ 14
1 follow-up statement
000 WWUS52 KRAH 060345 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1144 PM EDT TUE JUN 5 2007 NCC135-060354- /O.CAN.KRAH.SV.W.0091.000000T0000Z-070606T0400Z/ ORANGE NC- 1144 PM EDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE COUNTY IS CANCELLED... AN EARLIER SEVERE THUNDERSTORM HAS WEAKENED CONSIDERABLY AND MOVED INTO SOUTHERN PERSON COUNTY. THE STORM IS NO LONGER SEVERE. THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORANGE COUNTY IS CANCELED. LAT...LON 3622 7925 3611 7926 3613 7898 3623 7896 $$ 14
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 10:38 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 5, 10:38 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1038 PM EDT TUE JUN 5 2007 .SYNOPSIS... A WEAK COLD FRONT WILL DRIFT SOUTHEAST ACROSS CENTRAL NORTH CAROLINA THIS EVENING. HIGH PRESSURE WILL BUILD ACROSS THE REGION FROM THE OHIO VALLEY LATE TONIGHT AND WEDNESDAY... AND REMAIN ALONG THE SOUTHEAST US COAST THROUGH FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... 850 MILLIBAR TROUGH WILL BE SLOW TO MOVE THROUGH CENTRAL NORTH CAROLINA TONIGHT. CONVECTION ON THE WEST SIDE OF THE MOUNTAINS SHOULD BE ABLE MAKE IT INTO WESTERN NORTH CAROLINA BEFORE THE MID LEVEL TROUGH PASSES AND STABILIZES THE AIR MASS. THIS IS RELATIVELY WELL COVERED IN THE CURRENT FORECAST... AS COVERAGE SHOULD BE SCATTERED. TEMPERATURES TONIGHT AND TUESDAY ACCEPTED. WEAK HIGH PRESSURE TO THE NORTH SHOULD MAKE THINGS DRY BY SUNRISE WEDNESDAY OR SHORTLY AFTER && .SHORT TERM /WEDNESDAY NIGHT THROUGH 6 PM WEDNESDAY/... SUBSIDENCE IN WAKE OF EXITING SYSTEM PLUS INCREASING MID/UPPER LEVEL HEIGHTS WILL RESULT IN A SUNNY AND WARM DAY ACROSS CENTRAL NC. MODEL THICKNESS ONLY ABOUT 5M LOWER COMPARED TO TODAY (A CHANGE AS MODELS HAD BEEN ADVERTISING THICKNESSES 10-12M LOWER). THUS EXPECT MAX TEMPS WED TO ONLY BE A COUPLE OF DEGREES COOLER THAN THIS AFTERNOON. DEW POINTS WILL ALSO BE A FEW DEGREES LOWER. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... STRONG RIDGE BUILDS OVER THE EAST COAST THU AND FRI WITH HOT AND DRY CONDITIONS BOTH DAYS...THU IN THE LOWER 90S...FRI IN THE MID 90S. SEEING SOME MOISTURE RETURN AHEAD OF OUR NEXT FRONT FRIDAY NIGHT AS THE SURFACE HIGH IS SUPPRESSED SOUTH AND THE UPPER RIDGE SHIFTS OFFSHORE. UPPER SUPPORT WILL BE MINIMAL...WITH A WEAK 60 KT UPPER JET UP ACROSS THE OHIO VALLEY AND NO SIGNAL OF ANY VORTICITY MAXIMA IN THE FLAT H5 FLOW...WILL INTRODUCE SLIGHT CHANCES LATER FRI NIGHT AND ON THROUGH THE DAY SATURDAY PENDING FRONTAL PASSAGE. WE WILL HAVE A GOOD WARM UP AHEAD OF THE FRONT (AROUND 90)...WITH DEW POINTS APPROACHING 70...SO INSTABILITY WILL BE SKY HIGH...WOULD SUSPECT THAT THE WEAK DYNAMICS WILL SUPPORT BETTER COVERAGE THAN INDICATED IF WE CAN GET THE LOW LEVEL CONVERGENCE TO HOLD OFF UNTIL MAX HEATING. THICKNESSES FALL CONSIDERABLY FOR SUNDAY WITH HIGH PRESSURE NUDGING SOUTH INTO THE AREA...STILL ABOVE NORMAL...HOWEVER...WITH HIGHS STILL REACHING THE MID 80S. IT WILL BE A BIT LESS HUMID AS WELL...WITH DEW POINTS IN THE LOWER 60S. SURFACE FRONT REMAINS SOUTH OF THE AREA EARLY NEXT WEEK...EXPECT CONSIDERABLE SUN WITH ISOLATED DIURNAL CONVECTION AS HIGHS CLIMB INTO THE MID AND UPPER 80S MON AND TUE. && .AVIATION /03Z WEDNESDAY THROUGH SUNDAY/... AN APPROACHING WEAK SURFACE FRONT WILL RESULT IN STEADY/BREEZY W-SW SURFACE FLOW THROUGH 01Z ACROSS CENTRAL NC. THERE DOES APPEAR TO BE ENOUGH MOISTURE IN THE MODERATELY UNSTABLE AIR MASS TO CAUSE ISOLATED OR SCATTERED CONVECTION AHEAD OF THE FRONT. CURRENTLY...BEST SUPPORT FOR CONVECTION WILL BE ACROSS THE SOUTHERN AND EASTERN COUNTIES. WILL MENTION CB IN TAF TEXT BUT CONFIDENCE NOT HIGH ENOUGH TO DESIGNATE A SPECIFIC TIME WHEN CONVECTION WILL THREAT A TERMINAL. PLAN TO MONITOR MESO-SCALE FEATURES AND UPDATE TERMINAL WHEN IT BECOMES APPARENT THAT CONVECTION THREAT INCREASING. FRONTAL PASSAGE EXPECTED LATE THIS EVENING AN OVERNIGHT WITH SURFACE BECOMING NW. SUBSIDENCE BEHIND EXITING SYSTEM AND ACCOMPANYING DRIER AIR WILL RESULT IN CLEAR SKIES WED. SURFACE FLOW WILL GRADUALLY BACK TO A WESTERLY DIRECTION BY WED AFTERNOON. MID/UPPER LEVEL RIDGE WILL BUILD INTO CENTRAL NC LATE WED INTO FRI. THIS WILL RESULT IN DRY AND HOT CONDITIONS. A COLD FRONT WILL DRIFT SOUTHEASTWARD TOWARD CENTRAL NC LATE FRI INTO SAT. THIS FEATURE MAY TRIGGER EITHER ISOLATED OR SCATTERED CONVECTION FRI NIGHT INTO SATURDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 5, 11:55 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1155 AM EDT TUE JUN 5 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-060730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1155 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THE STORMS IN THE COASTAL PLAIN AND SANDHILLS MAY PRODUCE EXCESSIVE LIGHTNING STRIKES WITH UP TO 10 OR 15 STRIKES IN 5 MINUTES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BUILDING AREA OF HIGH PRESSURE WILL BRING VERY HOT CONDITIONS TO CENTRAL NORTH CAROLINA ON FRIDAY. AFTERNOON TEMPERATURES ARE PROJECTED TO BE IN THE MID AND UPPER 90S. THESE TEMPERATURES COUPLED WITH THE HUMIDITY WILL CREATED HEAT INDICES IN THE 100-104 DEGREE RANGE IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF THE STORMS...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. WSS
In the hours before
Special weather statement, Jun 5, 9:01 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 901 PM EDT TUE JUN 5 2007 NCZ021-022-060130- FORSYTH-GUILFORD- 901 PM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS EASTERN FORSYTH AND GUILFORD COUNTIES THROUGH 930 PM EDT... AT 901 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KERNERSVILLE...OR ABOUT 8 MILES SOUTH OF BELEWS CREEK...MOVING NORTHEAST AT 25 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BELEWS CREEK AROUND 910 PM EDT...STOKESDALE AROUND 915 PM EDT AND SUMMERFIELD AROUND 920 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
Local storm report, Jun 5, 9:37 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
937 PM EDT TUE JUN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 7 NW GREENSBORO 36.15N 79.92W
06/05/2007 GUILFORD NC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN...ONE OF
WHICH FELL ON A HOUSE NEAR OAK RIDGE ROAD AND BUNCH ROAD
IN THE TOWN OF OAK RIDGE.
&&
VINCENTSpecial weather statement, Jun 5, 9:50 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 950 PM EDT TUE JUN 5 2007 NCZ008-009-026-060215- FRANKLIN-GRANVILLE-VANCE- 950 PM EDT TUE JUN 5 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS GRANVILLE...VANCE AND FRANKLIN COUNTIES THROUGH 1015 PM EDT... AT 950 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CREEDMOOR...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR KITTRELL AROUND 1015 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS THUNDERSTORM. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:14 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 31 min |
| Jun 5, 10:04 PM EDT | Severe Thunderstorm Warning | RAH | Person | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.